Advertisement

Reactions Weekly

, Volume 1730, Issue 1, pp 51–51 | Cite as

Apixaban/prothrombin complex concentrate

Various toxicities: case report
Case report
  • 3 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 67-year-old man developed haemoptysis during direct oral anticoagulant therapy with apixaban for atrial fibrillation. Subsequently, he also developed elevation in D-dimer level with suspicion of pulmonary embolism or bloody mucus plugging following off-label administration of prothrombin complex concentrate [Kcentra] for apixaban-induced bleeding [not all times to reactions onsets stated].

The man was hospitalised with new onset haemoptysis. The haemoptysis began on the evening preceding the admission following a discharge from a 7-day admission for congestive heart failure and bilateral pretibial wounds. He had been maintained on oral apixaban 5mg twice daily for atrial fibrillation for approximately 9 months. His medical history was significant for coronary artery bypass. At...

Reference

  1. King GS, et al. Probable pulmonary embolism with repeat administration of prothrombin complex concentrate in a factor Xa inhibitor patient. Journal of Clinical Pharmacy and Therapeutics 43: 903-905, No. 6, Dec 2018. Available from: URL: http://doi.org/10.1111/jcpt.12719 - USACrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations